MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTRIAD COMPRESSION IMPLANT KIT 18X15X8MM CENTERED; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTRIAD COMPRESSION IMPLANT KIT 18X15X8MM CENTERED; BONE STAPLE
Model Number SE-181508TRC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's height reported as 6 feet 2 inches.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the inserter handle broke as the triad implant was being inserted on (b)(6) 2019.Fragments were generated but easily removed.There was a surgical delay of ten (10) minutes.Procedure was successfully completed.There was no patient harm. patient outcome reported as good.This report is for one (1) speedtriad compression implant kit 18x15x8mm centered.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: se-181508trc; bme lot: bse180438; manufacturing date or release to warehouse date: june 08, 2018; place of manufacture: biomedical enterprises, san antonio, tx; lot expiration date: may 01, 2023.The device history record (dhr) for lot bse180438 was reviewed and revealed no complaint related anomalies.The device history record shows this lot of centered speed triad implant kits was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history records revealed no complaint related anomalies: the raw material insertion stick lots used in assembly of bse180438 were received, and review identified these lots met all dimensional & visual acceptance criteria with no rework or nonconformities.The raw material speed triad center 18x15x08mm implants used in assembly of bse180438 were manufactured as lots 1803127041, 1803127042, & 1803127043 and review identified these lots.Visual inspection: visual inspection was performed to determine the failure mode of this complaint.Inspection showed that the inserter broke at the bottom on the island feature, confirming a broken condition of the inserter.Dimensional inspection dimensional inspections were performed on both the inserter and the implant, with both being within the acceptable requirements.Document/specification review drawings were reviewed during investigation.The potential impact of the design in the complaint condition is being addressed.Conclusion: the complaint was confirmed with investigation.Dhr review showed there were no manufacturing related nonconformities that could¿ve contributed to this complaint condition.There is no indication of damage to the inserter that could contribute to the breakage, therefore the complaint root cause cannot be determined based on the results of the product evaluation and the information provided on the complaint.No manufacturing related issue was identified and/or confirmed.The potential impact of the design in the complaint condition is being addressed.No further corrective action is considered necessary at this time.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDTRIAD COMPRESSION IMPLANT KIT 18X15X8MM CENTERED
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8573999
Report Number2939274-2019-57775
Device Sequence Number2172823
Product Code JDR
UDI-Device Identifier00810633021613
UDI-Public(01)00810633021613
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K133844
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberSE-181508TRC
Device Catalogue NumberSE-181508TRC
Device Lot NumberBSE180438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/03/2019
Patient Sequence Number1
Patient Age20 YR
Patient Weight82